Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 1, NWS Nashville, TN

January 7, 202438 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 7, 2024, 1:21 PM CST for 38 counties in Tennessee. It took effect at Jan 8, 2024, 6:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2024, 1:21 PM CST (19:21 UTC)
In effect from
Jan 8, 2024, 6:00 PM CST
Expired
Jan 10, 2024, 6:00 AM CST
In force
36 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS74 KOHX 071921
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
121 PM CST Sun Jan 7 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-090000-
/O.NEW.KOHX.WI.Y.0001.240109T0000Z-240110T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
121 PM CST Sun Jan 7 2024

...WIND ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 35 to 45 mph 
  expected Monday night, becoming southwest on Tuesday.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 PM Monday to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger
5 follow-up statements
782 
WWUS74 KOHX 080725
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
125 AM CST Mon Jan 8 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-090000-
/O.EXT.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
125 AM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TUESDAY NIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts 35 to 45 mph 
  expected Monday night, becoming southwest on Tuesday.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 PM this evening to midnight CST Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
520 
WWUS74 KOHX 081424
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
824 AM CST Mon Jan 8 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-082100-
/O.CON.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
824 AM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TUESDAY NIGHT...

* WHAT...Sustained wind speeds of 25 to 30 mph with gusts of 35 to
  45 mph will be likely starting late Monday. Wind gusts as high
  as 50 mph will be possible in areas of higher elevation. Highest
  winds will be experienced during the overnight hours tonight.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 PM this evening to midnight CST Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles could be impacted by strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baggett
313 
WWUS74 KOHX 081948
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
148 PM CST Mon Jan 8 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-090900-
/O.CON.KOHX.WI.Y.0001.240109T0000Z-240110T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
148 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TUESDAY NIGHT...

* WHAT...Sustained wind speeds of 25 to 30 mph with gusts of 35 
  to 45 mph will be likely starting late Monday. Wind gusts as 
  high as 50 mph will be possible in areas of higher elevation. 
  Highest winds will be experienced during the overnight hours 
  tonight.

* WHERE...All of Middle Tennessee.

* WHEN...From 6 PM this evening to midnight CST Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baggett
088 
WWUS74 KOHX 090854
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
254 AM CST Tue Jan 9 2024

TNZ011-032>034-065-066-078>080-092100-
/O.EXT.KOHX.WI.Y.0001.000000T0000Z-240110T1200Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
254 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Sustained wind speeds 30 to 40 mph with gusts 50 to 55 
  mph. 

* WHERE...Cumberland Plateau Region.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ005>010-023>031-056>064-075-077-093>095-092100-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
254 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Sustained wind speeds of 25 to 35 mph with gusts up to 45
  mph. Wind gusts as high as 50 mph will be possible in areas of
  higher elevation for locations west of Cumberland Plateau 
  Region.
 
* WHERE...Locations West of Cumberland Plateau Region.

* WHEN...Until Midnight CST Tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
401 
WWUS74 KOHX 092050
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
250 PM CST Tue Jan 9 2024

TNZ005>010-023>031-056>064-075-077-093>095-100600-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
250 PM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Sustained wind speeds of 20 to 30 mph with gusts to 45
  mph.

* WHERE...Locations West of Cumberland Plateau Region.

* WHEN...Until Midnight CST Tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ011-032>034-065-066-078>080-100600-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-240110T1200Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
250 PM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Sustained wind speeds 20 to 30 mph with gusts to 50 mph.

* WHERE...Cumberland Plateau Region.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:33 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 7, 11:33 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1133 AM CST Sun Jan 7 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 255 AM CST Sun Jan 7 2024

A shortwave trough moving across the region will give us a rather
dreary morning with low clouds, a few lingering light showers, and
patches of drizzle. Temps will be cold enough for a few flurries
along the Highland Rim and Plateau. West winds occasionally
reaching over 15 mph will add a little extra bite. Conditions
will slowly improve through the day with clouds gradually breaking
up through the afternoon. Highs will be mostly in the low to mid
40s, but staying in the 30s for the Plateau.

Surface high pressure and partial clearing should set us up for
some patchy fog tonight. Guidance is not showing much, but the
pattern looks favorable, and the fog / freezing fog may become
widespread on the Plateau depending on how much skies clear out.

Monday will be dry for most of the day with warmer temperatures,
partly sunny skies, and increasing south winds. Surface high
pressure will shift to the east coast and we will begin to feel
the effects of an approaching storm system from the west.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 255 AM CST Sun Jan 7 2024

We continue to expect very wet and windy conditions Monday night
through Tuesday night as a powerful storm system moves from the
central states to the eastern states. The center of the surface
low pressure will deepen and produce an expansive tight pressure
gradient as it moves from the OK/TX Panhandle to the Great Lakes
Region. Strong warm advection ahead of the low pressure center will
cause widespread rain showers to surge across Middle Tennessee
Monday evening and continue through the night with some moderate
to heavy downpours at times. Winds will become gusty, especially
in the early evening ahead of the showers. Gusts of 30 to 40 mph
are likely. Winds will settle back a bit with less vertical
mixing when the rain becomes widespread.

There will be some lessening and breaks in the rain for Tuesday as
we get into the dry slot. Gusty winds will continue with a tight
gradient from the deepening low pressure. Gusts of 30 to 40 mph
will be likely, and there may be some periods of 45 mph gusts.
Colder air and moisture will wrap around the low pressure by
Tuesday night and we will see rain showers mixing with snow
showers. For most areas, ground temperatures will be too warm for
any snow accumulation, especially given latent heat from the
rain. But the Plateau may get some minor accumulations, perhaps
around one half inch Tuesday night. The latest precipitation
forecast totals with this system are mostly in the 1.50-2.00
range.

There will be a break in the active wx for late Wednesday through
Thursday, but another powerful storm system will bring more
soaking rain and wind Friday into Saturday, followed by wrap
around snow showers. This late week system will usher in a shot of
very cold air, setting us up for the coldest days of the winter
season so far. We are looking at the potential for a few days with
highs capped in the 30s and widespread lows in the teens and
perhaps some single digits early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Sun Jan 7 2024

An MVFR cloud deck is slowly lifting and thinning out this
morning. A return to VFR cigs should happen at BNA, MQY, and CKV
later this afternoon then happen this evening for CSV and SRB.
Winds are westerly and gusty, especially at CSV and SRB with gusts
near 30kts. Winds will calm after sunset. Fog, some locally
dense, is expected at all terminals overnight. After sunrise
Monday, winds will turn out of the SSE with gusts picking back up.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      46  30  53  44 /  20   0  10 100
Clarksville    44  28  50  42 /  10   0  10 100
Crossville     39  25  47  37 /  30   0  10 100
Columbia       46  28  52  41 /  10   0  10 100
Cookeville     40  28  49  41 /  30   0  10 100
Jamestown      38  26  48  37 /  40   0   0 100
Lawrenceburg   46  28  51  42 /  10   0  10 100
Murfreesboro   46  27  53  41 /  10   0  10 100
Waverly        45  29  50  40 /  10   0  20 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Baggett

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.